Alert archive / Montana / Areal Flood Warnings in 2012
Areal Flood Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this areal flood warning at Apr 25, 2012, 1:21 PM MDT for Sanders County, Montana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2012, 1:21 PM MDT (19:21 UTC)
- Expired
- Apr 25, 2012, 2:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Sanders County, MT
The radar
The Missoula radar (KMSX), 114 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204
WGUS45 KMSO 251921
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
121 PM MDT WED APR 25 2012
MTC089-251921-
/O.NEW.KMSO.FA.W.0007.120425T1921Z-120425T2000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
121 PM MDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR THOMPSON RIVER NEAR THOMPSON FALLS IN...
NORTH CENTRAL SANDERS COUNTY IN NORTHWEST MONTANA...
* UNTIL FURTHER NOTICE.
* AT 12:45 PM TUESDAY THE STAGE WAS 6.6 FEET.
* MINOR FLOODING IS FORECAST. FLOODING IS EXPECTED WEDNESDAY MORNING.
* FLOOD STAGE IS 7.0 FEET.
* AT 7.0 FEET...FLOODING AFFECTS LOW LYING AREAS ADJACENT TO THE
RIVER. FLOODING ALSO AFFECTS HOMES IN THE COMMUNITY OF SNIDER.
&&
LAT...LON 4764 11506 4759 11511 4758 11513 4760 11529
4766 11524 4774 11511 4782 11508 4790 11512
4794 11510 4795 11502 4785 11499 4777 11494
4771 11497
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood warning went out at Apr 25, 3:56 AM MDT, 9 hours 25 minutes earlier.
Area forecast discussion, Apr 25, 3:56 AM MDT, 9 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 356 AM MDT WED APR 25 2012 ...ANOTHER WARM DAY WITH THUNDERSTORMS FOLLOWED BY A BIG CHANGE TO END THE WEEK... ...RIVERS AND STREAMS WILL CONTINUE TO SEE STEADY RISES THROUGH WEEKS END... .DISCUSSION...ANOTHER ROUND OF NOCTURNAL CONVECTION OCCURRED DURING THE NIGHT AND A FEW ROGUE STORMS COULD CONTINUE ACROSS WEST CENTRAL MONTANA THROUGH MID MORNING. BEYOND THAT...CONDITIONS TODAY WILL BE QUITE SIMILAR TO THAT OF YESTERDAY: PERSISTENT CLOUD COVER WITH THE POSSIBILITY OF A RUMBLE OF THUNDER IN THE AFTERNOON AND EVENING HOURS. MOST DEVELOPMENT SHOULD REMAIN CONFINED TO WEST CENTRAL/SOUTHWEST MONTANA AND CENTRAL IDAHO. NORTHWEST MONTANA SHOULD SEE THE LEAST ACTION TODAY. ALL MODELS ARE SHOWING A LARGE SWATH OF NOCTURNAL CONVECTION MOVING NORTH THROUGH IDAHO AND INTO THE PANHANDLE/NORTHWEST MONTANA BY EARLY THURSDAY MORNING. THE BIGGEST THREAT WITH THESE STORMS WILL BE VERY INTENSE RAINFALL GIVEN THAT THE OVERNIGHT HOURS DURING THESE SPRING MONTHS DO NOT TYPICALLY SUPPORT SUFFICIENT INSTABILITY FOR HAIL OR STRONG WINDS. WIDESPREAD SHOWERS WITH A CHANCE FOR THUNDERSTORMS WILL CONTINUE ELSEWHERE THROUGHOUT THE DAY THURSDAY AHEAD OF A VERY STRONG COLD FRONT WHICH IS CURRENTLY FORECAST TO PASS ACROSS CENTRAL IDAHO AND WESTERN MONTANA THURSDAY EVENING. A BURST OF HEAVY PRECIPITATION ALONG WITH BRIEF GUSTY AND POTENTIALLY DAMAGING WINDS ARE EXPECTED DURING THE FRONTAL PASSAGE. ADDITIONALLY...THE SNOW LEVEL IS EXPECTED TO DROP VERY QUICKLY AS THE FRONT PASSES WITH SNOW BEING POSSIBLE ABOVE 4000 FEET THROUGH FRIDAY. THE HIGHER TERRAIN...INCLUDING MOUNTAIN PASSES...CAN EXPECT TO RECEIVE PERHAPS 1 TO 4 INCHES OF SNOWFALL WITH THE HIGHEST TERRAIN POTENTIALLY ACCUMULATING 6 TO 8 INCHES THROUGH FRIDAY. THOSE WITH EARLY SEASON TRAVEL PLANS INTO THE BACK COUNTRY SHOULD BE PREPARED TO ENCOUNTER WINTER WEATHER AND COLD TEMPERATURES THURSDAY NIGHT THROUGH SATURDAY MORNING. TRAVEL OVER MOUNTAIN PASSES MAY BE SLIGHTLY AFFECTED BY REDUCED VISIBILITY AND PERHAPS SLUSHY CONDITIONS ON THE ROAD. HOWEVER MAJOR IMPACTS ARE NOT EXPECTED MAINLY BECAUSE ROAD SURFACE TEMPERATURES SHOULD REMAIN QUITE WARM DESPITE THE DRAMATICALLY COOLER AIR TEMPERATURES. TEMPERATURES ON FRIDAY WILL BE SOME 35 DEGREES COLDER THAN THE RECORD BREAKING READINGS WHICH OCCURRED TO BEGIN THE WEEK. ABUNDANT AFTERNOON RAIN/SNOW/GRAUPEL SHOWERS SEEM LIKELY GIVEN THE STRONG INSTABILITY PROVIDED BY THE COLD UPPER LEVEL LOW PRESSURE SYSTEM PARKED DIRECTLY OVER WESTERN MONTANA. SATURDAY'S WEATHER WILL BE LARGELY DEPENDENT UPON THE TRAJECTORY AND SPEED OF THE UPPER LOW AS IT EXITS THE REGION. AT THIS TIME WEATHER MODELS ARE STRUGGLING TO FIND CONSISTENCY WITH THESE FACTORS AND HAVE THUS MAINTAINED AN UNSEASONABLY COLD BUT SHOWERY FORECAST FOR SATURDAY. THE EXITING LOW PRESSURE SYSTEM WILL HEAD INTO EASTERN MONTANA ON SUNDAY...BUT THE NORTHERN ROCKIES WILL REMAIN UNDER UNSETTLED NORTHWEST FLOW. THIS TYPE OF PATTERN IS HISTORICALLY CONDUCIVE TO KEEPING SHOWERS AROUND...SO HAVE LEFT IN MENTIONING OF CHANCE FOR CONTINUED RAIN SHOWERS THROUGH MONDAY. BY MID TO LATE NEXT WEEK...A DRYING AND WARMING PATTERN CHANGE COULD RESULT...BUT CONFIDENCE IS LOW AT THIS TIME. WILL NEED TO WAIT A FEW MORE FORECAST MODEL RUNS BEFORE DRYING OUT ANY PART OF NEXT WEEK'S FORECAST JUST YET. && .AVIATION...A FEW RUMBLES OF THUNDER HAVE BEEN EXPERIENCED OVERNIGHT AT KMSO BUT THESE THUNDERSHOWERS SHOULD DIMINISH THROUGH THE REMAINDER OF THE MORNING. A BREAK DURING THE REST OF THE MORNING AND EARLY AFTERNOON WILL OCCUR FOR THE ENTIRE NORTHERN ROCKIES...HOWEVER THE ATMOSPHERE WILL ONCE AGAIN DESTABILIZE THIS AFTERNOON AND RESULT IN THE POTENTIAL FOR ANOTHER LATE AFTERNOON ROUND OF CONVECTION. BE PREPARED FOR THE CHANCE OF INCREASED THUNDERSTORM ACTIVITY...PARTICULARLY AT KMSO...KBTM...AND KSMN THROUGH THIS EVENING. BEYOND THAT: A RATHER ROBUST WEATHER SYSTEM WILL BRING A MUCH WETTER AND COOLER PATTERN SHIFT...WHICH WILL LIKELY HAVE AN IMPACT ON AVIATION OPERATIONS THURSDAY-FRIDAY. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && DISCUSSION...DICKERSON/ALLEGRETTO AVIATION....ALLEGRETTO
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:03 PM MDT | Areal Flood Warning | MSO | Sanders | 45 hr |
Nearby
Areal Flood Warnings in Montana, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.